Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 26, 2021, 5:49 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 5:49 PM MDT (23:49 UTC)
- Expired
- Jul 26, 2021, 6:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS85 KABQ 262349 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 549 PM MDT Mon Jul 26 2021 NMZ230-270015- Union County- 549 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 615 PM MDT... At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Kenton, or 35 miles north of Clayton, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of northeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3682 10300 3692 10329 3700 10327 3700 10301 TIME...MOT...LOC 2348Z 269DEG 19KT 3697 10317 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:46 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 26, 5:46 PM MDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 546 PM MDT Mon Jul 26 2021 .AVIATION... 00Z TAF CYCLE The large area of rainfall w/ embedded TS across far eastern NM will slowly taper off thru 02Z. Farther north and west, several outflow boundaries will continue to force SHRA/TS over the area thru 04Z. Direct hits from any activity across the region will produce local IFR vsbys/cigs in heavy rain w/ small hail and strong outflow winds. Coverage will become more spotty overnight w/ only brief SHRA aft 04Z. Mid level cloud cover will linger across central NM overnight then give way to another crop of SHRA/TS aft 18Z. Guyer && .PREV DISCUSSION...330 PM MDT Mon Jul 26 2021... .SYNOPSIS... Above normal moisture and a favorable upper level weather pattern will favor scattered thunderstorms across much of New Mexico this week. There may be a brief decrease in activity mid week, but an upper level low moving across Mexico this week may bring an increase of thunderstorm activity Friday and Saturday. With wet grounds in areas of New Mexico that have already seen rainfall, any additional rainfall will quickly run off causing flash flood impacts and debris flows on burn scars. With no any one day or any one location expected to have higher chances of storms than another, please continue to monitor forecasts and have several ways to get warnings for flash flooding. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... Expansive 500MB high pressure area was north and east of NM today. Still, plenty of moisture around with widespread showers and thunderstorms this afternoon. Storm motions have been slow and erratic due to the two high pressure centers. This activity will continue into the night once again, but should be mostly over a little after midnight. The northern high pressure area will become dominate Tuesday with the broad center over CO/NE. Storm motion will be mostly east to west, which keeps storms away from the eastern plains, but it will be active once again, maybe a less than today. Scattered showers and thunderstorms will develop from the east slopes of the central mountains to the AZ border. Convection will continue into Tuesday night. LONG TERM...(WEDNESDAY THROUGH MONDAY)... Overall daily thunderstorm activity should continue this week with above normal moisture expected to remain over much of New Mexico and a favorable upper level pattern. The morning 12Z sounding here at KABQ had a PWAT of near 1.2 inches. GFS ensembles show PWAT around 1-1.2 inches to persist this week in the ABQ area so there should be plenty of moisture for storms. Upper level analysis has a upper level ridge centered over N and C Rockies and then expanding into the Plains. This ridge becomes stronger this week as it moves into the C Plains. By the end of the week GFS/ECMWF ensembles show this ridge sliding more into OK/TX. While this happens an upper level low now over the western Gulf moves NW across northern Mexico towards AZ/NM border by Friday. This allows for SE flow aloft to increase and for moisture from the Gulf to move into New Mexico. While thunderstorm activity may take a break on Wednesday with maybe isolated to scattered activity, there could be an increase in coverage Thursday into Friday as this pattern develops. Flow may be more from the SE on Saturday but we may also see the ridge build towards west Texas. GFS and ECMWF ensembles have some slight differences with the evolution of this ridge for the weekend. ECMWF wants to bring the ridge into NM early next week while the GFS maintains a weaker ridge and more thunderstorm activity. Both models bring in a backdoor front into NE NM Sunday into Monday which would increase thunderstorm activity across the state. In the 8-14 day time frame, this upper level ridge may finally take hold over NM and the southern Rockies to provide drier but warmer conditions, but this will hinge on how strong of a ridge develops. There still should be enough moisture left for isolated thunderstorm activity but not enough to warrant even near normal precipitation. What does this mean for New Mexico? We still remind everyone to remain diligent to check the forecast daily, have multiple ways to get warnings and stay away from arroyos/swift moving water. The flash flood potential remains this week but maybe not quite to the degree we have experienced this past weekend. The threat will be more isolated and localized, but that doesn't mean it won't cause an impact. The potential for burn scar flash flood debris flows will still be there and affect outdoor activities in and around those areas. Have ways to get warnings and have a plan to stay out of flash flood situations. 39 && .FIRE WEATHER... There are no critical fire weather concerns over the next week with daily rounds of thunderstorms producing widespread wetting rains and some soaking rains with possible flash flooding, especially over recent burn scars. There will be a subtle decrease in storms Tuesday and Wednesday, but they will likely increase again for the end of the week as an inverted trough/easterly wave passes to our south and west. It will be able to draw moisture north into NM. In addition, the upper high will move east, allowing the typical monsoon moisture pattern to impact the Land of Enchantment this coming weekend and beyond. && .AVIATION... 18Z TAF CYCLE Another active monsoon day with storm coverage again favoring areas along and west of the central mountain chain with isolated activity across the east. Steering flow will generally move storms in a north to northeast direction, but slow and erratic motions are possible. Heavy rain, frequent lightning, and strong downburst winds will be possible with the stronger thunderstorms. Impacts are possible at all TAF sites, but highest confidence is in TAF sites across central and western NM, including KLVS. Storm coverage will diminish through tonight. Mostly VFR conditions except brief MVFR in thunderstorms. Occasional mountain obscurations as well. && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ226. &&
Hazardous weather outlook, Jul 26, 3:47 AM MDT, 14 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 347 AM MDT Mon Jul 26 2021 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 347 AM MDT Mon Jul 26 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall is possible across central and western portions of the area this afternoon and evening, but especially in the South Central Mountains where localized areas of flash flooding may occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heavy rainfall is possible during the afternoon and evening hours each day, mainly in the mountains and surrounding higher terrain, where localized areas of flash flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Special weather statement, Jul 26, 4:05 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
405 PM MDT Mon Jul 26 2021
NMZ238-262230-
Chaves County Plains-
405 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 430
PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cottonwood, or 12 miles northeast of Artesia,
moving east at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Lake Arthur.
This includes Highway 285 near Mile Marker 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3297 10444 3311 10442 3310 10420 3297 10419
3296 10427
TIME...MOT...LOC 2205Z 259DEG 6KT 3301 10431
44Special weather statement, Jul 26, 4:15 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Albuquerque NM 415 PM MDT Mon Jul 26 2021 NMZ234-235-262245- Curry County-Quay County- 415 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 445 PM MDT... At 415 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Broadview to near Rhea. Movement was northeast at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Heavy rain will also be possible with these storms. Locations impacted include... Broadview and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3488 10330 3503 10305 3502 10304 3455 10304 TIME...MOT...LOC 2215Z 224DEG 9KT 3487 10320 3462 10301 44
Special weather statement, Jul 26, 4:46 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 446 PM MDT Mon Jul 26 2021 NMZ234-235-262315- Curry County-Quay County- 446 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 515 PM MDT... At 445 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles southeast of Logan to 6 miles north of Broadview. These storms were drifting slowly toward the north northeast at speeds up to 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Broadview and Bard. This includes Interstate 40 between Mile Markers 359 and 369. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3544 10316 3488 10306 3479 10322 3530 10333 TIME...MOT...LOC 2245Z 199DEG 27KT 3528 10326 3491 10318 44
Special weather statement, Jul 26, 5:15 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Albuquerque NM 515 PM MDT Mon Jul 26 2021 NMZ234-262345- Quay County- 515 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY COUNTY UNTIL 545 PM MDT... At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Glenrio, or 20 miles south of Nara Visa, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Quay County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3525 10318 3544 10316 3544 10304 3523 10304 TIME...MOT...LOC 2315Z 195DEG 9KT 3531 10309 44
Special weather statement, Jul 26, 5:39 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Albuquerque NM 539 PM MDT Mon Jul 26 2021 NMZ234-270015- Quay County- 539 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL 615 PM MDT... At 539 PM MDT, Doppler radar was tracking a strong thunderstorm near Nara Visa, moving north at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Nara Visa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3550 10308 3551 10327 3573 10331 3572 10304 TIME...MOT...LOC 2339Z 183DEG 9KT 3558 10319 44
Special weather statement, Jul 26, 5:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 549 PM MDT Mon Jul 26 2021 NMZ230-270015- Union County- 549 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 615 PM MDT... At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Kenton, or 35 miles north of Clayton, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of northeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3682 10300 3692 10329 3700 10327 3700 10301 TIME...MOT...LOC 2348Z 269DEG 19KT 3697 10317 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:17 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 25, 6:37 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 25, 6:40 PM MDT | Special Weather Statement | ABQ | McKinley | 20 min |
| Jul 25, 6:43 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 26, 1:59 AM MDT | Flash Flood Watch | ABQ | Lincoln | 17 hr |
| Jul 26, 10:58 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 26, 12:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 26, 1:04 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| Jul 26, 1:16 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 26, 1:23 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 26, 1:35 PM MDT | Areal Flood Advisory | ABQ | Mora, Taos | 3 hr |
| Jul 26, 1:41 PM MDT | Special Weather Statement | ABQ | Chaves | 49 min |
| Jul 26, 1:45 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jul 26, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 33 min |
| Jul 26, 2:07 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 4 hr |
| Jul 26, 2:20 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 26, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 15 min |
| Jul 26, 2:52 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 12 min |
| Jul 26, 3:01 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 3 hr |
| Jul 26, 3:19 PM MDT | Special Weather Statement | ABQ | Chaves | 41 min |
| Jul 26, 3:31 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 3 hr |
| Jul 26, 3:35 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 25 min |
| Jul 26, 3:52 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 3 hr |
| Jul 26, 4:05 PM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| Jul 26, 4:15 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Jul 26, 4:26 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Jul 26, 4:46 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Jul 26, 4:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 25 min |
| Jul 26, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 24 min |
| Jul 26, 5:31 PM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
| Jul 26, 5:39 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Jul 26, 5:44 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.